Alert archive / Illinois / Tornado Warnings in 2026

Tornado Warning 4, NWS Paducah, KY

March 7, 2026Jackson County, Illinois; Perry County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 7, 2026, 5:40 AM CST for Jackson County, Illinois; Perry County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2026, 5:40 AM CST (11:40 UTC)
Expired
Mar 7, 2026, 6:01 AM CST
In force
21 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jackson County, IL, Perry County, MO

The radar

The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

072 
WFUS53 KPAH 071140
TORPAH
ILC077-MOC157-071230-
/O.NEW.KPAH.TO.W.0004.260307T1140Z-260307T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
540 AM CST Sat Mar 7 2026

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Northwestern Jackson County in southern Illinois...
  Central Perry County in southeastern Missouri...

* Until 630 AM CST.

* At 539 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Perryville, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Ava around 555 AM CST.
  Murphysboro around 600 AM CST.

Other locations impacted by this tornadic thunderstorm include
Lithium, Gorham, Campbell Hill, and Longtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3795 8942 3771 8930 3764 8983 3785 8989
      3788 8980 3785 8979 3785 8974 3782 8971
      3780 8968 3782 8968 3783 8966 3786 8966
      3795 8960
TIME...MOT...LOC 1139Z 262DEG 36KT 3778 8979 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ATL
2 follow-up statements
584 
WWUS53 KPAH 071148
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
548 AM CST Sat Mar 7 2026

ILC077-MOC157-071230-
/O.CON.KPAH.TO.W.0004.000000T0000Z-260307T1230Z/
Jackson IL-Perry MO-
548 AM CST Sat Mar 7 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CST FOR
NORTHWESTERN JACKSON AND NORTHEASTERN PERRY COUNTIES...

At 548 AM CST, a severe thunderstorm capable of producing a tornado
was located 10 miles north of Altenburg, or 12 miles east of
Perryville, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Ava around 555 AM CST.
  Murphysboro around 600 AM CST.

Other locations impacted by this tornadic thunderstorm include
Longtown, Gorham, and Campbell Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3795 8942 3771 8930 3765 8980 3776 8978
      3785 8974 3782 8971 3780 8968 3782 8968
      3783 8966 3786 8966 3795 8960
TIME...MOT...LOC 1148Z 254DEG 45KT 3777 8965 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ATL
139 
WWUS53 KPAH 071201
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
601 AM CST Sat Mar 7 2026

ILC077-MOC157-071210-
/O.CAN.KPAH.TO.W.0004.000000T0000Z-260307T1230Z/
Jackson IL-Perry MO-
601 AM CST Sat Mar 7 2026

...THE TORNADO WARNING FOR NORTHWESTERN JACKSON AND NORTHEASTERN
PERRY COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

&&

LAT...LON 3795 8942 3771 8930 3765 8980 3776 8978
      3785 8974 3782 8971 3780 8968 3782 8968
      3783 8966 3786 8966 3795 8960
TIME...MOT...LOC 1159Z 262DEG 36KT 3779 8949 

$$

ATL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 7, 4:46 AM CST, 54 minutes earlier. Its key messages:

  • A line of thunderstorms is on track to move east through the region this morning between 5AM to 12PM. A few storms may become strong to severe, with damaging wind gusts and a isolated tornado being the main risk. Between a half to one inch of rainfall is expected.
  • Intervals of numerous showers and thunderstorms will move through Tuesday afternoon into Wednesday afternoon. The highest risk of widespread rain is Wednesday morning into Wednesday afternoon with a 70 to 80% chance of exceeding one inch. Heavy rain, flash flooding, and severe thunderstorms are all possible.
  • Well above normal temperatures return to more seasonable during the latter half of the week. Quiet but breezy weather conditions are expected.
Area forecast discussion, Mar 7, 4:46 AM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
446 AM CST Sat Mar 7 2026

.KEY MESSAGES...

- A line of thunderstorms is on track to move east through the
  region this morning between 5AM to 12PM. A few storms may
  become strong to severe, with damaging wind gusts and a
  isolated tornado being the main risk. Between a half to one
  inch of rainfall is expected.

- Intervals of numerous showers and thunderstorms will move
  through Tuesday afternoon into Wednesday afternoon. The
  highest risk of widespread rain is Wednesday morning into
  Wednesday afternoon with a 70 to 80% chance of exceeding one
  inch. Heavy rain, flash flooding, and severe thunderstorms
  are all possible.

- Well above normal temperatures return to more seasonable
  during the latter half of the week. Quiet but breezy weather
  conditions are expected.

&&

.DISCUSSION...
Issued at 1218 AM CST Sat Mar 7 2026

A line of thunderstorms associated with a MCS will continue to grow
upscale this morning over Missouri before impacting the FA between
11 to 18z. Sfc low pressure continues to deepen over the Great
Lakes region and is allowing for an influx of moisture ahead of
a trailing cold front. MLCAPE is initially progged to be 800 to
1200 J/kg when convection arrives from the west with pockets of
300 to 600 J/kg of SBCAPE. Lapse rates will also be around 6.5
C/km with 35 to 45 kts of effective bulk shear along with 200 to
250 m2/s2 of 0-3 km SRH. Compared to yesterday, there is
slightly better instability and steeper lapse rates that may be
enough to fuel storms a bit longer.

The CAMs are in agreement that the line of storms will outrun the
better lift associated with the right entrance region of a 140 kt
jet max at 250 mb near STL. Better height falls will also be
occurring to the west with a 500 mb trough located over the central
Plains. While this would favor a weakening storm mode as convection
pushes east across the Mississippi, the parameters are high
enough to support a low end severe weather risk. Damaging wind
gusts remains the greatest concern with storms, but the latest
HRRR that has been consistent shows storms remaining more sfc
based with 30 kts of sfc-1km shear that would pose an isolated
tornado risk as well.

After the initial line moves through, stratiform rain will continue
for a few hours into the afternoon with rumbles of thunder.
Given PWAT's around 1.25 to 1.50 inches, heavy downpours may
lead to some minor flooding issues with ponding on roadways.
Between a half to one inch of rainfall is progged for most of
the FA. Fropa with the cold front eventually occurs Saturday
evening that will allow for more tranquil and cooler conditions
on Sunday.

The flow aloft turns more zonal to start off the new week
allowing for temperatures to quickly rebound with highs
potentially nearing 80 degrees again on Tuesday. While WAA
thundershowers may begin to develop late Monday into Monday
night, the main risk of numerous showers and thunderstorms does
not impact the FA until Tuesday afternoon into Wednesday
afternoon when a 500 mb cutoff low ejects northeast into the
southern Plains and interacts with northern stream energy
digging across the Plains.

While Tuesday afternoon into Tuesday night has been the focus
for some severe weather potential contingent on destabilization
with a discrete storm mode, some of the ML guidance continues to
suggest better instability and moisture may overlap on Wednesday.
Both the GFS/ECMWF show a line of storms plowing through ahead
of a cold front. Wednesday morning into Wednesday afternoon will
also pose the greatest risk of heavy rainfall with a 70 to 80%
chance of exceeding one inch. Overall, heavy rain, flash
flooding, and severe thunderstorms will all be possible. For the
latter half of the week, quiet but breezy conditions are
expected with temperatures returning to more seasonable.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 446 AM CST Sat Mar 7 2026

Timing for a line of thunderstorms this morning remains about the
same across all terminals. Conditions will be the most favorable
for storms to turn strong to severe in the vicinity of
KCGI/KPAH. Stratiform rain and MVFR cigs lingers for a few
hours behind the initial line before tapering off late morning
into the early afternoon. There is still the possibility for a
few isolated gusty showers to redevelop towards the evening
along a cold front, but coverage is not widespread enough to
include mention. However, another round of MVFR cigs is
expected. Gusty south winds shift west to northwest behind the
cold front and turn light overnight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...DW
AVIATION...DW
Hazardous weather outlook, Mar 7, 12:22 AM CST, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1222 AM CST Sat Mar 7 2026

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-080630-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1222 AM CST Sat Mar 7 2026 /122 AM EST Sat Mar 7 2026/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A line of thunderstorms will move into the region between 5AM to
12PM. A few of these storms could be severe, with damaging wind
gusts being the main threat. A brief, weak tornado cannot be
completely ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Another round of thunderstorms is forecast Tuesday afternoon through
Wednesday afternoon. Some of these storms may be severe and also
pose a risk for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be ruled out this morning and may be
needed again Tuesday afternoon into Wednesday.

DW

In the hours before

Special weather statement, Mar 7, 5:04 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
504 AM CST Sat Mar 7 2026

MOZ100-071130-
Wayne MO-
504 AM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE COUNTY
THROUGH 530 AM CST...

At 504 AM CST, Doppler radar was tracking a strong thunderstorm over
Lodi, or near Sam A. Baker State Park, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sam A. Baker State Park, Lodi, and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3731 9022 3716 9022 3717 9053 3732 9054
TIME...MOT...LOC 1104Z 242DEG 48KT 3728 9042

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ATL
Special weather statement, Mar 7, 5:13 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
513 AM CST Sat Mar 7 2026

MOZ076-086-071200-
Bollinger MO-Perry MO-
513 AM CST Sat Mar 7 2026

...STRONG THUNDERSTORMS WILL IMPACT BOLLINGER AND PERRY COUNTIES
THROUGH 600 AM CST...

At 512 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Coffman to 7 miles north of Shook.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chester, Perryville, Marble Hill, St. Mary, Patton, Leopold,
Alliance, Grassy, Sedgewickville, Zalma, Lithium, Glenallen, and
Silver Lake.

This includes Interstate 55 between Mile Markers 122 and 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3788 8980 3785 8979 3784 8973 3761 8980
      3760 8986 3713 8987 3713 8996 3706 8996
      3706 8999 3704 9000 3708 9011 3709 9022
      3731 9021 3732 9014 3764 9015 3787 8995
      3787 8990 3791 8984
TIME...MOT...LOC 1112Z 267DEG 39KT 3782 9018 3714 9031

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ATL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 5:52 AM CSTSpecial Weather StatementPAHPerry38 min
Mar 7, 5:57 AM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry, Williamson24 min
Mar 7, 6:32 AM CSTSpecial Weather StatementPAHSaline, Williamson43 min
Mar 7, 7:17 AM CSTSevere Thunderstorm WarningPAHJohnson, Pope28 min
Mar 7, 7:20 AM CSTSpecial Weather StatementPAHGallatin40 min
Mar 7, 8:13 AM CSTAreal Flood AdvisoryPAHGallatin3 hr
Mar 7, 9:59 AM CSTAreal Flood AdvisoryPAHMassac, Pope2 hr
Mar 7, 5:04 AM CSTSpecial Weather StatementPAHWayne26 min
Mar 7, 5:13 AM CSTSpecial Weather StatementPAHBollinger, Perry47 min
Mar 7, 5:26 AM CSTTornado WarningPAHPerry19 min
Mar 7, 6:38 AM CSTFlash Flood WarningPAHButler, Carter, Wayne6 hr
Mar 7, 7:12 AM CSTSpecial Weather StatementPAHRipley33 min
Mar 7, 7:33 AM CSTSpecial Weather StatementPAHButler42 min
Mar 7, 7:58 AM CSTRiver Flood WarningPAHWayne26 hr
Mar 7, 8:09 AM CSTAreal Flood AdvisoryPAHButler, Scott, Stoddard3 hr
Mar 7, 8:42 AM CSTSpecial Weather StatementPAHNew Madrid33 min

Nearby

Tornado Warnings in Illinois, 2026Tornado Warnings in Missouri, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.